MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number SD180EWCTE-FT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Respiratory Failure (2484); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the literature, a retrospective study compared the diagnostic yield of electromagnetic navigation bronchoscopy (enb) and shape-sensing robotic-assisted bronchoscopy (ssrab)-guided cone-beam computed tomography cbct.A total of 92 patients underwent enb-cbct and 93 patients underwent ssrab-cbct for biopsy of pulmonary nodules between july 2020 and may 2023.Superdimension was used in the enb group with an extended working channel catheter.The needle or a competitor device was used for fine needle aspiration, followed by a competitor biopsy forceps and cytology brush to acquire tissue.All patients underwent endobronchial ultrasound (ebus)-guided transbronchial needle aspiration for mediastinal staging following navigational bronchoscopy.Complications included:  pneumothorax in 2(2.1%) patients, one patient had hypoxic respiratory failure and two (2.1%) patients had hemodynamic instability.Interventions were not reported.Cone-beam computed tomography-guided shape-sensing robotic bronchoscopy vs.Electromagnetic navigation bronchoscopy for pulmonary nodules 10.21037/jtd-24-178.
 
Additional Manufacturer Narrative
D10.Concomitant products: unk needle, unknown biopsy needle (lot#unknown); sd90ewcte-ft, sd90ewcte-ft extend work channel 90ft (serial#unknown); ils-1000-cs, ils-1000-cs illumisite console (serial#unknown) ramsy abdelghani, diana espinoza, juan p.Uribe, david becnel, rachel herr, regina villalobos, and fayez kheir."cone-beam computed tomography-guided shape-sensing robotic bronchoscopy vs.Electromagnetic navigation bronchoscopy for pulmonary nodules".Journal of thoracic disease, vol 16, no 9 september 2024.Https://dx.Doi.Org/10.21037/jtd-24-178.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDGE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20801291
Report Number3004962788-2024-00141
Device Sequence Number12453537
Product Code JAK
UDI-Device Identifier10884521199491
UDI-Public10884521199491
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K151376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD180EWCTE-FT
Device Catalogue NumberSD180EWCTE-FT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale